Alert archive / Illinois / Tornado Warnings in 2007

Tornado Warning 12, NWS Chicago, IL

August 8, 2007Kane County, Illinois

NWS Chicago, IL issued this tornado warning at Aug 8, 2007, 2:26 PM CDT for Kane County, Illinois. It was in force for 19 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2007, 2:26 PM CDT (19:26 UTC)
Expired
Aug 8, 2007, 2:45 PM CDT
In force
19 min
Issued by
NWS Chicago, IL
Area
Counties, with a storm outline in the text

County Kane County, IL

The radar

The Chicago radar (KLOT), 63 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 2:51 PM CDTFUNNEL CLOUDPingree Grove, ILUNCONFIRMED REPORT OF FUNNEL CLOUD POSSIBLY A TORNADO RELAYED FROM TRAINED SPOTTER.
Aug 8, 2:55 PM CDTHAIL 1West Dundee, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 7.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1214 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLOT 081926
TORLOT
ILC089-081945-
/O.NEW.KLOT.TO.W.0012.070808T1926Z-070808T1945Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
226 PM CDT WED AUG 8 2007

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN KANE COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 245 PM CDT...

* AT 222 PM...NATIONAL WAATHER SERVICE RADAR INDICATED STRONG
  ROTATION IN A SEVERE THUNDERSTORM 8 MILES WEST OF GILBERTS...MOVING
  NORTHEAST AT 10 MPH.

* THE TORNADO WILL BE NEAR...
  GILBERTS...7 MILES WEST OF SLEEPY HOLLOW...AND 8 MILES WEST OF
  WEST DUNDEE BY 245 PM...

TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE
ABANDONED FOR MORESUBSTANTIAL SHELTER. AVOID WINDOWS

LAT...LON 4216 8848 4203 8856 4207 8824 4216 8825

$$
1 follow-up statement
000 
WWUS53 KLOT 081936
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
234 PM CDT WED AUG 8 2007

ILC089-081945-
/O.CON.KLOT.TO.W.0012.000000T0000Z-070808T1945Z/
KANE IL-
234 PM CDT WED AUG 8 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 245 PM CDT FOR NORTHERN
KANE COUNTY...

AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A POSSIBLE TORNADO...NEAR PINGREE GROVE...MOVING EAST AT 10 
MPH.

THE TORNADO WILL BE NEAR...
  GILBERTS...SLEEPY HOLLOW...6 MILES SOUTHWEST OF WEST DUNDEE AND 8
  MILES WEST OF EAST DUNDEE BY 245 PM CDT...

TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE
ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS

LAT...LON 4216 8848 4203 8853 4207 8824 4216 8825

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at Aug 8, 1:00 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Aug 8, 1:00 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
100 PM CDT WED AUG 8 2007

.DISCUSSION FOR MORNING ZONES/GRIDS...

340 AM CDT

FORECAST FOCUS WILL CONTINUE TO CENTER ON HEAVY RAIN POTENTIAL AND
HEAT HEADLINES THROUGH THURSDAY.

LATEST IR IMAGERY SHOWING A CONTINUED WARMING TREND TO CLOUD TOPS
ASSOCIATED WITH MCS CURRENTLY AFFECTING THE AREA. GIVEN RECENT
DECAYING TRENDS...WILL GO AHEAD AND CANCEL THE FLASH FLOOD WATCH IN
EFFECT THIS MORNING. A MORE AMPLIFIED UPPER LEVEL SHORT WAVE
TRACKING ACROSS EASTERN ONTARIO WILL ALLOW A FRONTAL BOUNDARY TO
DROP SOUTHWARD INTO NORTHERN ILLINOIS MORNING. THIS BOUNDARY WILL
BEGIN TO LOSE ITS DEFINITION ACROSS CENTRAL PORTIONS OF THE CWA THIS
AFTERNOON AS MAIN UPPER SUPPORT CONTINUES TO TRACK ACROSS SOUTHERN
CANADA. LOW LEVEL BOUNDARY WILL ALSO BE SLOWED BY AN EXPECTED SUBTLE
BACKING OF LOW LEVEL WIND FIELD IN RESPONSE TO A CONVECTIVELY
ENHANCED VORT MAX WHICH WILL MOVE INTO NORTHERN ILLINOIS THIS
AFTERNOON. PROFILER DATA AT THE SOUTHERN PERIPHERY OF THIS VORT MAX
ACROSS NORTHWEST MISSOURI INDICATING 500 HPA WINDS INCREASING TO
AROUND 50 KNOTS THIS MORNING. FORECAST SOUNDINGS INDICATE DEEP LAYER
SHEAR WEAKENING THIS MORNING...BUT BY THIS AFTERNOON EXPECTING
ANOTHER MID LEVEL SPEED MAX TO BE MOVING INTO NORTHERN ILLINOIS.
ENTIRE FORECAST AREA REMAINS IN SWODY1 SLIGHT RISK OUTLOOK FOR
SEVERE WEATHER. IN TERMS OF THIS AFTERNOON...SEVERE POTENTIAL
APPEARS TO BE GREATEST SOUTH OF INTERSTATE 80 WITH BETTER
INSTABILITY SETTING UP ACROSS THIS AREA. AGAIN THIS AFTERNOON...MAIN
THREATS APPEAR TO BE DAMAGING WINDS AND POTENTIAL FOR LOCALIZED
HEAVY RAINFALL. OUTFLOW BOUNDARIES FROM OVERNIGHT ACTIVITY LIKELY
WILL ALSO PLAY A ROLE IN FOCUSING CONVECTION THIS AFTERNOON.

HEAT ADVISORY WILL CONTINUE TODAY WITH SIMILAR HEAT INDEX READINGS
THIS AFTERNOON IN THE 105 TO 110 RANGE ACROSS FAR SOUTHERN PORTIONS
OF THE CWA. WILDCARD IN THIS SCENARIO IS THE POSSIBILITY OF
THUNDERSTORM DEVELOPMENT WHICH COULD PROVIDE SOME RELIEF. DID ALSO
EXTEND THIS HEAT ADVISORY INTO THURSDAY AFTERNOON FOR THE SAME
COUNTIES.

ATTENTION TONIGHT WILL THEN FOCUS ON ANOTHER SHORT WAVE TROUGH WHICH
IS CURRENTLY POSITIONED ACROSS EASTERN COLORADO/WESTERN NEBRASKA.
THIS SHORT WAVE SHOULD APPROACH THE AREA LATE THIS EVENING...AND
STRENGTHENING LOW LEVEL SOUTHERLY FLOW IN ADVANCE OF THIS SHORT WAVE
WILL ACT TO LIFT STALLED FRONTAL BOUNDARY NORTHWARD AS A WARM FRONT.
NAM/GFS DO SHOW SOME DIFFERENCES REGARDING LOW LEVEL MASS FIELDS
WITH GFS MUCH A LITTLE FASTER IN DEEPENING SFC LOW ACROSS LOW THIS
EVENING...AND MORE PROGRESSIVE TAKING THIS LOW EASTWARD ACROSS
SOUTHERN WISCONSIN OVERNIGHT. QUICK LOOK AT 06Z NAM/WRF SEEMS TO
INDICATE A TREND TO THE GFS IN THIS REGARD. GOOD LOW LEVEL MOISTURE
TRANSPORT ANTICIPATED TONIGHT WITH 30-40 SWRLY LLJ JET HELPING TO
ADVECT 850 HPA DEW PTS BACK UP INTO THE +18 TO +20 DEB C RANGE WITH
PWATS INCREASING TO AROUND 2.25 INCHES. GIVEN TRACK OF SHORT
WAVE AND LOW LEVEL WARM FRONTAL POSITION EXPECTING HEAVIEST RAINS TO
ONCE AGAIN OCCUR NORTH OF INTERSTATE 88. GIVEN ABOVE FACTORS AND
RECENT VERY HEAVY RAINFALL WILL BE ISSUING FLASH FLOOD WATCH FOR
THIS AREA FROM TONIGHT THROUGH THURSDAY MORNING.

A SHIFT IN THE PATTERN STILL LOOKS IN STORE BY LATE THURSDAY AS SFC
LOW WILL TRACK ACROSS THE SOUTHERN GREAT LAKES IN THE AFTERNOON
HELPING TO TAKE COLD FRONT THROUGH THE AREA. STILL SOME CONCERN FOR
HEAT INDICES ACROSS THE FAR SOUTH AHEAD OF THIS FRONT...AND AS
MENTIONED WILL EXTEND HEAT ADVISORY INTO THURSDAY AFTERNOON FOR FAR
SOUTHERN COUNTIES. OUTSIDE OF A POSSIBLE ISOLD SEVERE THREAT WITH
ONGOING MCS THURS MORNING...BEST CHANCE OF AFTERNOON SEVERE WEATHER
SHOULD BE MAINLY SOUTH OF INTERSTATE 80 WITH POSSIBLE DEVELOPMENT
ALONG THE COLD FRONT.

SOME RELIEF FROM VERY WARM/HUMID CONDITIONS ON FRIDAY WITH SFC HIGH
BUILDING INTO THE REGION. BREAK FROM THE OPPRESSIVE HEAT/HUMIDITY
SHOULD BE SHORT LIVED HOWEVER AS UPPER RIDGING BUILDS ACROSS THE
REGION AGAIN BY LATE SATURDAY/SUNDAY. PRECIP CHANCES THIS WEEKEND
INTO EARLY NEXT WEEK SHOULD BE CONFINED NORTH OF THE CWA.

MARSILI

&&

.AVIATION...

1245 PM CDT

FOR 18Z TAFS...COLD FRONT DROPPED THRU TERMINALS THIS MORNING AND
NOW APPEARS TO BE SLIPPING BACK NORTH. SO LIGHT NE WINDS GOING VRBL
SOON BCMG S TO SE OVERNIGHT. MAY BE A FEW SHOWERS TODAY POPPING UP
IN AFTN HEATING BUT BRUNT OF TSTMS AND HEAVY RAIN COMING NR MDNGT
TNGT. UNTIL THEN...LIKELY TO HAVE SCT VFR WITH SOME TEMPO MVFR FROM
2K TO 3K. AM BLENDING MODEL RUNS TO A LIKELY TIME PERIOD OF STORMS
BTWN 08-13Z FOR TSTMS OVERNIGHT. WAVE MOVING NE ALONG FRONTAL
BOUNDARY AND PASSING SOUTH OF RFD THURSDAY MRNG. PASSAGE OF THIS
WAVE ALONG THE FRONTAL BNDRY SHUD END PCPN ACCOMPANIED BY WINDS
SHIFTING TO NORTH BY AFTN.

RLB

&&

.MARINE DISCUSSION...

100 PM CDT

WEAK COLD FRONT HAS SLIPPED DOWN THRU LK MICHIGAN. THIS FRONT IS
STAGNATING SOUTH OF THE LAKE THIS EVENING AND RETURNING NORTH INTO
SRN LK MICHIGAN TNGT AS A WAVE ALONG THIS FRONT MOVES NE ACRS NRN
IL. ITS PASSAGE ACROSS LK MICHIGAN ON THURS WILL SWITCH RATHER VRBL
WINDS TO THE NORTH AND NE AGAIN THURSDAY EVENING. NORTH FLOW LIKELY
TO CONTINUE...ALBEIT LIGHT THRU FRIDAY WITH HIGH PRESSURE BLDG INTO
THE LAKES FOR THE WEEKEND AND RETURNING SOUTH FLOW ON SUNDAY. DOES
NOT APPEAR TO BE ANY PROSPECTS FOR GALES OR SMALL CRAFT IN THE NEAR
FUTURE THRU THE WEEKEND.

RLB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY IN EFFECT UNTIL THURSDAY AFTERNOON FOR
     LIVINGSTON...FORD...AND IROQUOIS COUNTIES.
     FLASH FLOOD WATCH 00Z TONIGHT THROUGH 15Z THURSDAY FOR
     OGLE...LEE...DEKALB...KANE...BOONE...WINNEBAGO...MCHENRY...
     DUPAGE...COOK...AND LAKE COUNTIES.
IN...HEAT ADVISORY IN EFFECT UNTIL THURSDAY AFTERNOON FOR
     JASPER...NEWTON...BENTON COUNTIES.
LM...NONE.

&&
Hazardous weather outlook, Aug 8, 4:30 AM CDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 AM CDT WED AUG 8 2007

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-090930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
430 AM CDT WED AUG 8 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON ACROSS THE ENTIRE
OUTLOOK AREA. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS
AFTERNOON MAINLY SOUTH OF INTERSTATE 80...WITH THE MAIN THREATS
BEING DAMAGING WINDS AND LOCALIZED HEAVY RAIN.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD
TONIGHT...ESPECIALLY ACROSS FAR NORTHERN ILLINOIS. HEAVY RAINFALL
WILL BE POSSIBLE TONIGHT INTO EARLY THURSDAY MORNING...ESPECIALLY
NORTH OF INTERSTATE 88. A FLASH FLOOD WATCH IS IN EFFECT FOR THESE
LOCATIONS TONIGHT INTO EARLY THURSDAY MORNING. THE ENTIRE FORECAST
AREA WILL REMAIN UNDER A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT
WITH THE MAIN THREAT BEING DAMAGING WINDS.

A HEAT ADVISORY WILL REMAIN IN EFFECT TODAY FOR
LIVINGSTON...FORD...AND IROQUOIS COUNTIES IN NORTHERN ILLINOIS ALONG
WITH BENTON...JASPER...AND NEWTON COUNTIES IN NORTHWEST INDIANA.
AFTERNOON HEAT INDEX READINGS OF 105 TO 110 DEGREES ARE EXPECTED.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY ACROSS
THE ENTIRE OUTLOOK AREA. THE MAIN THREATS WILL BE DAMAGING WINDS AND
LOCALIZED HEAVY RAINFALL.

HEAT INDEX READINGS OF AROUND 105 DEGREES ARE EXPECTED ACROSS THE
HEAT ADVISORY AREA AGAIN ON THURSDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND
AGAIN ON THURSDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

LMZ740>745-766-090930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
430 AM CDT WED AUG 8 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON...MAINLY FOR THE
NEARSHORE WATERS. THUNDERSTORMS WILL BECOME MORE WIDESPREAD TONIGHT.
SOME OF THESE STORMS MAY PRODUCE WINDS IN EXCESS OF 35 KNOTS.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE IS A CONTINUED CHANCE OF THUNDERSTORMS ON THURSDAY. SOME OF
THE STORMS MAY PRODUCE WINDS IN EXCESS OF 35 KNOTS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE
NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 9:28 PM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Ford, Grundy, Iroquois and 10 more7 hr
Aug 7, 11:45 PM CDTSevere Thunderstorm WarningLOTKendall, LaSalle45 min
Aug 8, 4:32 AM CDTFlash Flood WatchLOTBoone, DeKalb, DuPage, Grundy, Kane, Kendall and 6 more24 hr
Aug 8, 1:11 PM CDTRiver Flood WarningLOTBoone33 hr
Aug 8, 2:48 PM CDTTornado WarningLOTCook, Kane42 min
Aug 8, 3:25 PM CDTSpecial Marine WarningLOT2 hr
Aug 8, 5:42 PM CDTFlash Flood WarningLOTDeKalb, Kane6 hr

Nearby

Tornado Warnings in Illinois, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.